Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 47, NWS Midland/Odessa, TX

June 29, 2025Brewster County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 29, 2025, 5:27 PM CDT for Brewster County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2025, 5:27 PM CDT (22:27 UTC)
Expired
Jun 29, 2025, 8:30 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Brewster County, TX

The radar

The Midland/Odessa radar (KMAF), 224 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 5:32 PM CDTFLASH FLOOD1 Sw Marathon, TXLocal Fire Department reported 2-3 feet of water on Avenue B and on other local roads across the western half of Marathon.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

725 
WGUS54 KMAF 292227
FFWMAF
TXC043-300130-
/O.NEW.KMAF.FF.W.0047.250629T2227Z-250630T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
527 PM CDT Sun Jun 29 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  North Central Brewster County in southwestern Texas...

* Until 830 PM CDT.

* At 527 PM CDT, local law enforcement reported thunderstorms 
  producing heavy rain in Marathon with some local roads reaching up 
  to 2 feet of water. Between 1 and 2 inches of rain have fallen. 
  Additional rainfall amounts up to 0.5 inches are possible in the 
  warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Marathon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 2991 10338 3039 10332 3034 10311 3033 10303
      2991 10309

FLASH FLOOD...OBSERVED

$$

Lamberson
2 follow-up statements
141 
WGUS74 KMAF 292243
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
543 PM CDT Sun Jun 29 2025

TXC043-300130-
/O.CON.KMAF.FF.W.0047.000000T0000Z-250630T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brewster TX-
543 PM CDT Sun Jun 29 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT THIS 
EVENING FOR NORTH CENTRAL BREWSTER COUNTY...

At 543 PM CDT, local fire department reported flash flooding on the 
western half of Marathon where 2-3 feet of water was observed on 
Avenue B and other local roads. Between 1 and 2 inches of rain have 
fallen. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Marathon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 2991 10338 3039 10332 3034 10311 3033 10303
      2991 10309

FLASH FLOOD...OBSERVED

$$

Lamberson
286 
WGUS74 KMAF 300049
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
749 PM CDT Sun Jun 29 2025

TXC043-300130-
/O.CON.KMAF.FF.W.0047.000000T0000Z-250630T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brewster TX-
749 PM CDT Sun Jun 29 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT THIS 
EVENING FOR NORTH CENTRAL BREWSTER COUNTY...

At 749 PM CDT, Doppler radar indicated heavy rain across the warned 
area. Between 1.5 and 2.5 inches of rain have fallen. Additional 
rainfall amounts up to 0.5 inches are possible in the warned area. 
Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Marathon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 2991 10338 3039 10332 3034 10311 3033 10303
      2991 10309

FLASH FLOOD...RADAR INDICATED

$$

Lamberson

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:15 PM CDT, 3 hours 12 minutes earlier. Its key messages:

  • Updated at 209 PM CDT Sun Jun 29 2025
  • Daily shower/storm chances into mid week for much of the region. Severe weather not expected, but gusty winds, heavy rain, and small hail expected in stronger storms.
  • Flash flooding possible each day through mid week, particularly for the Davis Mountains and surrounding foothills.
  • Near to below average high temperatures and mild low temperatures into mid week, then a warming trend in both high and low temperatures into the weekend.
Area forecast discussion, Jun 29, 2:15 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
215 PM CDT Sun Jun 29 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 209 PM CDT Sun Jun 29 2025

- Daily shower/storm chances into mid week for much of the region.
  Severe weather not expected, but gusty winds, heavy rain, and
  small hail expected in stronger storms.

- Flash flooding possible each day through mid week, particularly
  for the Davis Mountains and surrounding foothills.

- Near to below average high temperatures and mild low temperatures
  into mid week, then a warming trend in both high and low
  temperatures into the weekend.

&&

.SHORT TERM...
(This afternoon through Monday night)
Issued at 209 PM CDT Sun Jun 29 2025

The forecast remains pretty similar to that of the past couple of
days. Terrain forcing is generating thunderstorms over the Davis
Mountains. These thunderstorms will increase in coverage through the
afternoon and evening. Outside of the Davis Mountains (where storm
chances are 50-70%), the best thunderstorm chances will be along and
west of the Pecos River (20-40%). Yet again, outflow boundaries from
prior convection coupled with weak disturbances in the flow aloft
should allow a few isolated to scattered thunderstorms to migrate
into the Permian Basin of West Texas (10-30% chance, with chances
decreasing from west to east). Of course, isolated instances of
flash flooding remains a concern, especially in and around the Davis
Mountains. Storms begin to wane later tonight into Monday morning.
Lows once again bottom out in the 70s and upper 60s for most.

This pattern continues tomorrow, with a couple of small changes. A
weak front (more of a wind shift) will near the area Monday
afternoon, providing an additional focus for thunderstorm
development over the northern Permian Basin. As a result, more
numerous thunderstorms are expected by tomorrow afternoon and
evening (40-60% chances for most of the region). Because soil
moisture is high from previous rains, storm training is expected,
and PWATs are still well above climatological norms (MAF's sounding
this morning showed a PWAT of 1.40 inches, which is above the 90th
percentile), a Flood Watch has been issued for locations along/west
of the Pecos River and central/western portions of the Permian
Basin. This watch extends from tomorrow afternoon through the
evening. Otherwise, also expect slightly cooler highs and lows
tomorrow (about 3-5 degrees cooler than today) due to a slight
decrease in 500mb heights.

Sprang

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 209 PM CDT Sun Jun 29 2025

The extended forecast continues to be a rainy one for much of the
CWA. A weak ridge positioned over the Rockies translates across the
Great Plains over the course of this week. At the same time, weak
short waves undercut the ridge from northern Mexico and across West
Texas and southeast New Mexico. Plenty of moisture will be fed into
the area from the south and help keep up monsoon-like rain chances
for almost the entirety of the long term. Tuesday through Thursday
will see 30-50% PoPs across much of the region. Showers and storms
will be isolated to scattered in nature, so rain will not be
constant and not every location will see the same amount of rain.
Ensembles show a most likely solution of a half in to an inch for
areas west of the Pecos River and slightly lower amount to the east
for the Permian Basin and Stockton Plateau. However, with the
pattern showing a continued lack of strong synoptic flow, training
storms will remain a threat with periods of heavy rain leading to
localized flooding. Further flood products may be needed to
highlight this hazard, particularly for the higher terrain areas.

With anomalous moisture and plenty of cloud cover from showers
and storms, daytime highs end up below normal in the mid to upper
80s for a large portion of the area. The Rio Grande Valley/Big
Bend still reach into the low 90s. Low to mid 90s return by the
end of the week and into next weekend. Overnight lows stay near or
just above normal each night in the upper 60s to mid 70s as low
level moisture holds on and limits cooling.

-Stickney

&&

.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Sun Jun 29 2025

VFR conditions expected through the period. Yet again, showers and
thunderstorms are expected to develop this afternoon. Therefore,
have included PROB30s for most sites except MAF and CNM. For these
two sites, impactful showers and thunderstorms will still be
possible in the afternoon and evening, but confidence was too low to
warrant mention in the TAF. Otherwise generally light southerly
winds continue, becoming more southeasterly towards the end of the
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               74  95  70  89 /  10  30  60  40
Carlsbad                 71  89  67  80 /  20  40  70  60
Dryden                   74  94  71  85 /  10  20  30  40
Fort Stockton            71  91  68  83 /  20  20  50  50
Guadalupe Pass           66  82  62  75 /  20  40  50  50
Hobbs                    69  88  66  82 /  30  50  70  60
Marfa                    64  83  62  76 /  50  50  50  50
Midland Intl Airport     74  93  70  87 /  10  30  60  40
Odessa                   72  91  68  85 /  20  30  60  40
Wink                     72  91  68  84 /  30  30  60  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch from Monday afternoon through late Monday night for
     Andrews-Chinati Mountains-Davis Mountains-Davis Mountains
     Foothills-Eastern Culberson-Ector-Gaines-Guadalupe
     Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
     Loving-Marfa Plateau-Presidio Valley-Reeves County Plains-
     Van Horn and Highway 54 Corridor-Ward-Winkler.

NM...Flood Watch from Monday afternoon through Monday evening for
     Central Lea-Eddy County Plains-Guadalupe Mountains of Eddy
     County-Northern Lea-Southern Lea.

&&

SHORT TERM...13
LONG TERM....93
AVIATION...13

In the hours before

Special weather statement, Jun 29, 3:34 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
334 PM CDT Sun Jun 29 2025

TXZ273-292100-
Eastern Culberson County TX-
334 PM CDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CULBERSON COUNTY
THROUGH 400 PM CDT...

At 334 PM CDT, Doppler radar was tracking a strong thunderstorm 26
miles southeast of Pine Springs. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of north central
Culberson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3160 10439 3166 10451 3184 10446 3175 10423
TIME...MOT...LOC 2034Z 225DEG 3KT 3172 10441

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

11
Special weather statement, Jun 29, 4:06 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
406 PM CDT Sun Jun 29 2025

TXZ273-292130-
Eastern Culberson County TX-
406 PM CDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CULBERSON COUNTY THROUGH
430 PM CDT...

At 405 PM CDT, Doppler radar was tracking a strong thunderstorm 31
miles southeast of Pine Springs, moving south at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of central Culberson
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3151 10458 3167 10449 3165 10432 3141 10438
      3146 10456 3147 10456 3147 10458 3150 10456
      3149 10457
TIME...MOT...LOC 2105Z 015DEG 6KT 3156 10444

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

11

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:16 PM CDTFlood WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 17 more54 hr
Jun 29, 3:34 PM CDTSpecial Weather StatementMAFCulberson26 min
Jun 29, 4:06 PM CDTSpecial Weather StatementMAFCulberson24 min
Jun 29, 6:38 PM CDTSpecial Weather StatementMAFBrewster37 min
Jun 29, 6:45 PM CDTSpecial Weather StatementMAFWinkler45 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.